Alert archive / Arkansas / Flash Flood Warnings in 2025
Flash Flood Warning 88, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 22, 2025, 5:54 AM CDT for Franklin County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2025, 5:54 AM CDT (10:54 UTC)
- Expired
- Sep 22, 2025, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1173 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
021
WGUS54 KTSA 221054
FFWTSA
ARC047-221400-
/O.NEW.KTSA.FF.W.0088.250922T1054Z-250922T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
554 AM CDT Mon Sep 22 2025
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Central Franklin County in west central Arkansas...
* Until 900 AM CDT.
* At 554 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ozark... Altus...
Denning... Wiederkehr Village...
Meg... Etna...
Cecil... Alix...
Peter Pender...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3537 9372 3537 9375 3538 9376 3540 9379
3543 9381 3531 9381 3534 9398 3551 9395
3554 9370 3538 9371
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
063
WGUS74 KTSA 221356
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
856 AM CDT Mon Sep 22 2025
ARC047-221406-
/O.EXP.KTSA.FF.W.0088.000000T0000Z-250922T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Franklin AR-
856 AM CDT Mon Sep 22 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING FOR
CENTRAL FRANKLIN COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3543 9381 3531 9381 3534 9398 3551 9395
3554 9370 3538 9371 3537 9372 3537 9375
3540 9379
$$
MejiaWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 12:43 AM CDT, 5 hours 11 minutes earlier. Its key messages:
- Issued at 1238 PM CDT Sun Sep 21 2025
- Daily shower and thunderstorm chances continue into Wednesday or Thursday.
- An increased chance of severe weather and heavy rains will arrive late Monday, continuing into Tuesday, with multiple rounds of storms possible.
- Warm conditions continue today, with temperatures then falling to near or slightly below normal for several days.
Area forecast discussion, Sep 22, 12:43 AM CDT, 5 hours 11 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1243 AM CDT Mon Sep 22 2025 ...New SHORT TERM, LONG TERM, AVIATION... .KEY MESSAGES... Issued at 1238 PM CDT Sun Sep 21 2025 - Daily shower and thunderstorm chances continue into Wednesday or Thursday. - An increased chance of severe weather and heavy rains will arrive late Monday, continuing into Tuesday, with multiple rounds of storms possible. - Warm conditions continue today, with temperatures then falling to near or slightly below normal for several days. && .SHORT TERM... (Today) Issued at 1238 AM CDT Mon Sep 22 2025 Scattered showers and thunderstorms will persist through much of the overnight hours as the low level jet carries warm and moist air into the region. Good low level convergence near a west-east boundary in southeast OK will continue to focus precipitation. A few isolated severe storms, mainly for hail and wind, will remain possible, though the overall trend should be for less severe weather with time. Locally heavy rainfall could result in some pockets of flash flooding. Patchy fog may also develop in areas with clearer skies, such as near the OK-KS border. Low temperatures will mostly be in the mid 60s to near 70. Showers and storms will continue Monday, especially across southeast OK and northwest AR. Overall the intensity and coverage should be less than yesterday as weak shortwave ridging temporarily moves in. Afternoon temperatures will be warm, most likely ranging from the upper 80s in southeast OK to the lower 80s in northwest AR. Some CAM guidance suggests lower temperatures if low clouds hang on into the afternoon. This was accounted for by slightly lowering forecast temperatures beneath NBM guidance. && .LONG TERM... (Tuesday through Sunday) Issued at 1238 AM CDT Mon Sep 22 2025 A robust upper level trough will arrive late Monday into Tuesday. This trough will feature good upper level diffluence and relatively strong mid to upper level flow, resulting in sufficient wind shear for storm organization. A well defined low level jet will also facilitate good low level warm advection and moisture advection. Thunderstorms will blossom in this setup, some of which are likely to become severe. Wind will almost certainly be a threat, with hail likely in any strong discrete cells. Low level wind fields support at least some QLCS tornado threat as well. Some of the CAM guidance shows redevelopment Tuesday afternoon with additional severe weather possible along and ahead of the cold front. In fact, upper level flow is even more strongly curved than during the morning storms. If sufficient destabilization can occur, supercell development could result in a more significant severe weather event. This potential will be monitored closely. In addition to the severe weather potential, the precipitation Tuesday morning may focus preferentially along some corridor. If this does occur, training storms would also pose a flash flood threat. There is uncertainty, but it does appear the most likely area for heavy rain will be near and north of I-40. In this zone a widespread 1-3" may fall late Monday into Tuesday, with locally up to 5" or so. Areas of river flooding may also develop depending on the rainfall footprint. Lingering shower activity will continue Wednesday and possibly Thursday for areas further east, with dry weather for the remainder of the forecast. Temperatures will cool Tuesday under the heavy precipitation, with widespread mid to upper 70s by Wednesday. High temperatures will remain mostly in the 70s to low 80s through the end of the forecast period. Low temperatures will drop into the 50s to low 60s. This will represent temperatures near to slightly below normal for this time of year. && .AVIATION... (06Z TAFS) Issued at 1238 AM CDT Mon Sep 22 2025 Scattered storm ongoing across west central AR will continue eastward however a chance for additional development exists overnight across SE OK through western AR. Further north across NE OK and far NW AR there will be pockets of locally dense fog and/or IFR/LIFR ceilings through sunrise. Flight conditions are likely to improve area wide through the morning w/ storm chances decreasing and fog and low ceilings eroding. Isolated to scattered afternoon storms may again develop across the region but chances appear too low to mention at this time for specific terminals. The next widespread storm coverage is expected to arrive just beyond this forecast period. && .PRELIMINARY POINT TEMPS/POPS... TUL 84 70 83 67 / 10 80 90 50 FSM 83 71 85 70 / 70 50 80 90 MLC 86 73 90 67 / 40 40 70 80 BVO 83 67 81 63 / 10 90 90 40 FYV 80 66 81 64 / 50 70 90 90 BYV 79 66 77 65 / 60 70 90 90 MKO 82 70 82 66 / 30 60 80 70 MIO 81 67 78 64 / 20 80 90 60 F10 84 71 86 65 / 20 50 70 60 HHW 87 71 91 68 / 40 20 40 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...06 LONG TERM....06 AVIATION...07
Hazardous weather outlook, Sep 22, 5:47 AM CDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 547 AM CDT Mon Sep 22 2025 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 547 AM CDT Mon Sep 22 2025 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Late This Evening. HEAVY RAIN. RISK...Limited. AREA...West Central Arkansas and Northeast Oklahoma. ONSET...Ongoing for WC Arkansas and Late This Evening for NE OK. POOR VISIBILITY. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing Through Mid Morning. DISCUSSION... Areas of dense fog have developed across portions of northeast Oklahoma, especially near the Kansas border. Visibilities of one quarter mile or less will be possible through mid morning in these areas. Thunderstorms with locally heavy rainfall also continue across west central Arkansas this morning with localized flooding concerns possible through the morning hours. More scattered thunderstorms could also develop later this morning across southeast Oklahoma into western Arkansas. Most of the precipitation should move east of the local region by this afternoon. Additional thunderstorms will become possible late this evening across northeast Oklahoma as a complex approaches the area from the west. These storms will have the potential to be severe with all hazards possible along with another heavy rain and flooding threat for areas that have been saturated over the last few days. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY THROUGH SUNDAY...No Hazards. EXTENDED DISCUSSION... An ongoing complex of storms Tuesday morning across eastern Oklahoma will continue to pose a severe thunderstorm and heavy rain threat as they move eastward into Arkansas. A lull in activity is expected through the rest of the morning into the early afternoon before more storms develop as a strong upper level wave moves over the region. Again, more widespread, robust severe convection will be possible Tuesday afternoon through the evening hours, with all severe hazards possible including an increase tornado threat across eastern Oklahoma and western Arkansas. In addition, widespread heavy rainfall on top of already saturated ground could lead to more widespread flooding concerns, both flash flooding and mainstem river flooding. Current data suggest a swath of 2 to 5 inches of rain will be possible over the area by Wednesday morning. After Wednesday, the pattern will quiet with temperatures around seasonal normals and drier weather expected through the rest of the week. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency managers and area responders should monitor the latest information for Monday night and Tuesday. Given recent rains in some areas, and the potential for excessive rains from Monday night into Tuesday night, preparations for more widespread flooding issues may need to happen on Monday. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Sep 22, 12:14 AM CDT, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1214 AM CDT Mon Sep 22 2025
ARZ019-020-029-220545-
Sebastian AR-Franklin AR-Crawford AR-
1214 AM CDT Mon Sep 22 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN FRANKLIN...SOUTH
CENTRAL CRAWFORD AND CENTRAL SEBASTIAN COUNTIES THROUGH 1245 AM
CDT...
At 1214 AM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Bloomer, moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Charleston... Crossroads...
Central City... Witcherville...
Dayton... Milltown...
Branch... Excelsior...
Vesta... Cecil...
Ursula... Lavaca...
Altus... Denning...
Etna... Greenwood...
Alix... Bloomer...
Washburn... Meg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3538 9371 3537 9375 3540 9379 3542 9380
3531 9381 3532 9392 3523 9392 3523 9403
3514 9403 3514 9414 3510 9414 3513 9433
3542 9427 3549 9371
TIME...MOT...LOC 0514Z 274DEG 26KT 3525 9411
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHLocal storm report, Sep 22, 5:52 AM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
552 AM CDT Mon Sep 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM Tstm Wnd Dmg 1 ESE Scullyville 35.25N 94.55W
09/21/2025 Le Flore OK Trained Spotter
Roof damage to home. At least one tree down
in vicinity. Estimated wind speeds 60-70mph.
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:36 PM CDT | Special Weather Statement | TSA | Sebastian | 24 min |
| Sep 21, 8:23 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 52 min |
| Sep 21, 11:44 PM CDT | Special Weather Statement | TSA | Sebastian | 31 min |
| Sep 22, 12:14 AM CDT | Special Weather Statement | TSA | Sebastian | 31 min |
| Sep 22, 12:25 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 32 min |
| Sep 22, 3:53 AM CDT | Areal Flood Advisory | TSA | Franklin | 4 hr |
| Sep 22, 9:08 AM CDT | Areal Flood Warning | TSA | Franklin | 6 hr |
| Sep 22, 12:21 PM CDT | Flood Watch | TSA | Benton, Carroll, Madison, Washington | 37 hr |
Nearby
Flash Flood Warnings in Arkansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.